MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist SP; NEEDLE DRIVER

INTUITIVE SURGICAL, INC EndoWrist SP; NEEDLE DRIVER
Model Number 430200-02
Medical Device Problem Codes Material Fragmentation (1261); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant devices: needle driver instrument (part #430200-02, lot #k10260305-0023).Needle driver instrument (part #430200-02, lot #k10260226-0003) note: refer to medwatch report (mdr) with mfr.Report # 2955842-2026-33192 for mdr submission of the adverse event and malfunction related to a needle falling inside the patient and a broken cable being observed.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy procedure, a single port (sp) needle driver instrument was identified to have a broken cable, and the surgery was converted to a laparoscopic approach.The issue was noted during suturing when the surgeon reported a weakening grip on the suture needle.The assistant also observed on the display that the sp needle driver instrument appeared slightly tilted.After the instrument was removed from the patient¿s abdomen, the sheath was removed and the instrument was inspected.A broken wire near the distal tip was identified.The primary myoma was sutured robotically; however, closure of a smaller myoma was completed laparoscopically for reasons not specified.A second sp needle driver instrument was used during the procedure; however, it is unclear which instrument was used initially and whether that instrument was the one associated with the surgery being converted to a laparoscopic approach.Additional information has been requested; however, no response has been received.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Device evaluation: intuitive surgical, inc.(isi) received the single port (sp) needle driver instrument (lot number: k10260305-0023) for failure analysis evaluation.The instrument was found to have multiple broken snake wrist cables at the wrist disc.The wrist constraint and wrist control cable were fully broken.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing induced issue.The components surrounding the broken cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable breaking.Additionally, the sp needle driver instrument was installed and driven on an in-house system; imprecise motion in the pitch direction was exhibited due to the broken multiple snake wrist cable found at the wrist disc.The grip tips moved in the direction commanded; however, a lag or delay in the motion was observed.Additional information: isi received the sp needle driver instrument (lot number: k10260226-0003) for failure analysis evaluation.The sp needle driver instrument was found to have a broken snake wrist cable at the wrist disc, and the wrist constraint cable was fully broken.There was no evidence of discoloration, corrosion, or contamination on the cables that would indicate a reprocessing-related cause.The surrounding components did not exhibit any abnormal sharp edges or damage that would have contributed to the cable break.Due to the broken snake wrist cable, the sp needle driver instrument exhibited imprecise motion when tested on the system.The grip tips moved in the direction commanded; however, a lag or delay in the motion was observed.

Brand Name
EndoWrist SP
Common Device Name
NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25899517
Report Number2955842-2026-33191
Device Sequence Number21016203
Product Code NAY
UDI-Device Identifier00886874123478
UDI-Public(01)00886874123478(11)260305(10)K10260305
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430200-02
Device Catalogue Number430200
Device Lot NumberK10260305 0023
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/04/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2026
Supplement Date Received by Manufacturer07/27/2026
08/06/2026
Initial Report FDA Received Date07/21/2026
Supplement Report FDA Received Date07/31/2026
08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale